Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at Sep 19, 2012, 5:48 PM EDT for Forest County, Pennsylvania. It took effect at Sep 19, 2012, 11:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 5:48 PM EDT (21:48 UTC)
- In effect from
- Sep 19, 2012, 11:00 PM EDT
- Expired
- Sep 20, 2012, 8:40 AM EDT
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
County Forest County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WWUS71 KPBZ 192148 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 548 PM EDT WED SEP 19 2012 ...CLEAR AND COLD NIGHT AHEAD... .SKIES WILL CLEAR FOR THE NIGHT AND WINDS WILL CALM DOWN. THIS WILL ALLOW TEMPERATURES TO FALL QUICKLY AFTER SUNSET. WIDESPREAD TEMPERATURES IN THE 30S ARE EXPECTED ACROSS THE AREA OVERNIGHT...WITH FROST LIKELY UP IN THE NORTHEAST ZONES AS WELL AS IN THE VALLEYS AROUND THE RIDGES. PAZ009-200600- /O.NEW.KPBZ.FR.Y.0004.120920T0300Z-120920T1300Z/ FOREST- INCLUDING THE CITY OF...TIONESTA 548 PM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT THURSDAY. * LOCATIONS...ALL LOCATIONS...BUT PARTICULARLY LOWER SPOTS IN THE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ001-200600- /O.NEW.KPBZ.FR.Y.0004.120920T0300Z-120920T1300Z/ GARRETT- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE 548 PM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT THURSDAY. * LOCATIONS...LOWER SPOTS IN THE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWER TO MIDDLE 30S IN THE LOWER SPOTS...UPPER 30S IN THE HIGHER SPOTS. * TIMING...OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
323 WWUS71 KPBZ 200334 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1134 PM EDT WED SEP 19 2012 ...CLEAR AND COLD INTO THE EARLY MORNING... .CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL OVERNIGHT. WIDESPREAD TEMPERATURES IN THE 30S ARE EXPECTED ACROSS THE AREA OVERNIGHT...WITH FROST LIKELY IN THE NORTHEAST ZONES AS WELL AS IN THE VALLEYS AROUND THE RIDGES. PAZ009-201145- /O.CON.KPBZ.FR.Y.0004.000000T0000Z-120920T1300Z/ FOREST- INCLUDING THE CITY OF...TIONESTA 1134 PM EDT WED SEP 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... * LOCATIONS...ALL LOCATIONS...BUT PARTICULARLY LOWER SPOTS IN THE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...UNTIL EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ001-201145- /O.CON.KPBZ.FR.Y.0004.000000T0000Z-120920T1300Z/ GARRETT- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE 1134 PM EDT WED SEP 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... * LOCATIONS...LOWER SPOTS IN THE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWER TO MIDDLE 30S IN THE LOWER SPOTS...UPPER 30S IN THE HIGHER SPOTS. * TIMING...UNTIL EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
489 WWUS71 KPBZ 200744 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 344 AM EDT THU SEP 20 2012 PAZ009-201300- /O.CON.KPBZ.FR.Y.0004.000000T0000Z-120920T1300Z/ FOREST- INCLUDING THE CITY OF...TIONESTA 344 AM EDT THU SEP 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...ALL LOCATIONS...BUT PARTICULARLY LOWER SPOTS IN THE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...UNTIL EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ001-201300- /O.CON.KPBZ.FR.Y.0004.000000T0000Z-120920T1300Z/ GARRETT- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE 344 AM EDT THU SEP 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...LOWER SPOTS IN THE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWER TO MID 30S IN THE VALLEYS WITH UPPER 30S ACROSS THE RIDGES. * TIMING...UNTIL EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WOODRUM
218 WWUS71 KPBZ 201240 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 840 AM EDT THU SEP 20 2012 MDZ001-PAZ009-201345- /O.CAN.KPBZ.FR.Y.0004.000000T0000Z-120920T1300Z/ GARRETT-FOREST- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA 840 AM EDT THU SEP 20 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE UPPER 30'S TO LOW 40'S THIS MORNING. PATCHY FROST MAY STILL BE POSSIBLE FOR ANOTHER HOUR OR SO IN THE MORE SHELTERED VALLEYS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at Sep 19, 2:44 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 19, 2:44 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 244 PM EDT WED SEP 19 2012 .SYNOPSIS... HIGH PRESSURE WILL MAINTAIN DRY WEATHER UNTIL THE APPROACH OF ANOTHER STRONG COLD FRONT THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... CROSSING SFC HIGH UNDER A BROAD TROF ALOFT WL SUPPORT A DRY...BUT COOL EVE. A STRONG SHRTWV THAT IS DIGGING TWD THE UPR MS VALLEY IS ALREADY VEERING FLOW ALOFT TO THE SW...HENCE SC DECK THAT FORMED FM PIT N AND NEWD WL FADE LTR THIS AFTN AND COMPLETELY BY SUNSET AS TEMPS FALL BLO LOW CONVECTIVE THRESHOLDS. ALTHOUGH DECOUPLING WL OCCUR QUICKLY THIS EVE IN THE DRY AIRMASS OVR THE REGION...AS IS EVIDENT WITH DEWPOINTS IN THE UPR 30S IN MANY LOCATIONS...THINK PRES GRADIENT WL TIGHTEN SUFFICIENTLY AS THE AFOREMENTIONED SHRTWV AND ASSOCIATELY FRONT MOV ACRS THE WRN LAKES LTR TNGT. THE RESULTING INITIATION OF A WARM ADVCTN REGIME AND LGT BNDRY LYR MIXING SHOULD PRECLUDE A TEMP DROP DEEP INTO THE 30S AND WIDESPREAD FROST FORMATION. NEVERTHELESS...ANOTHER COLD NGT IS ANTICIPATED AND READINGS WERE FORECAST ABOUT 10 DEGREES BLO NORMAL USING A GUIDANCE BLEND. PATCHY FROST WAS INCLUDED FOR SOME AREAS N AND E OF CLARION...AS WELL AS IN SOME OF THOSE ELEVATED/SHELTERED COLD-PRONE VALLEYS. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THE AFOREMENTIONED CDFNT IS PROJECTED TWD THE UPR OH ON THU...BUT WITH A LACK OF RAIN-SUPPORTING MSTR. EXPECT AN INCREASE IN CLOUDS WITH MODERATING TEMPS IN THE WARM ADVCTN IN ADVN OF THE FRONT. A MUCH STRONGER SYSTEM IS PROGGED TO MOVE THROUGH THE UPPER MIDWEST FRIDAY. THAT DISTURBANCE WL FURTHER AMPLIFY THE BROAD ERN NORTH AMERICAN TROF AND WL LIKELY SPAWN SOME SHRA OVR NWRN ZONES BY LATE AFTN OR EVE. CHC POPS WERE CONTD FOR THE OVRNGT PD AND INTO SATURDAY AS THE MAIN MID LVL TROF AXIS AND COLD POOL ENCROACH OVR THE AREA. MUCH COLDER TEMPS SHOULD BE EXPECTED IN THE WAKE OF THIS PARTICULAR FRONT...FORECAST WAS CONSTRUCTED WITH A LEAN TWD THE COOLER NAM. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BLEND OF RECENT NAEFS AND ECMWF ENSEMBLE MODEL OUTPUT SHOW A COLD UPPER LEVEL TROUGH PASSING EASTWARD THROUGH THE GREAT LAKES AND UPPER OHIO VALLEY SUNDAY...EXITING EAST MONDAY WITH HIGH PRESSURE FOLLOWING TUESDAY AND WEDNESDAY. RESULTING COLD POOL INSTABILITY SUNDAY WILL YIELD AT LEAST AFTERNOON CLOUDINESS ACROSS MUCH OF THE UPPER OHIO VALLEY SUNDAY WITH SCATTERED SHOWERS NORTH AND NEAR THE MOUNTAINS. EXPECT LESS CLOUDS MONDAY WITH FAIRLY CLEAR SKIES TUESDAY AND WEDNESDAY. JUDGING FROM NAEFS MEDIAN VALUES AND ECMWF MOS...FORECASTED HIGH TEMPERATURES TO BE ABOUT 10 DEGREES COLDER THAN NORMAL SUNDAY...THEN SLOWLY WARMING TO BE NEAR NORMAL WEDNESDAY. FORECASTED LOW TEMPERATURES TO REMAIN 5 TO 10 DEGREES COLDER THAN NORMAL EACH MORNING. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... EXPECT VFR THROUGH THURSDAY...DUE TO HIGH PRESSURE SUBSIDENCE WITH NO MORE THAN DAYTIME SCATTERED CUMULUS CLOUDS. PATCHES OF RIVER VALLEY FOG CAN FORM EARLY THURSDAY MORNING BUT ITS TOO DRY TO SPREAD VISIBILITY RESTRICTIONS TO ANY OF THE UPLAND TAF SITES. .OUTLOOK /WEDNESDAY NIGHT THROUGH MONDAY/... EXPECT VFR FRIDAY TO BECOME PUNCTUATED BY RESTRICTIONS FRIDAY AFTERNOON INTO SUNDAY AFTERNOON DUE TO SHOWERS ASSOCIATED WITH A COLD FRONTAL PASSAGE FRIDAY NIGHT AND COLD UPPER TROUGH THIS WEEKEND. EXPECT TREND TOWARD PREVALENT VFR MONDAY AS LAST OF STRATOCUMULUS CEILINGS LIFT OR DISSIPATE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/11
Hazardous weather outlook, Sep 19, 4:25 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT WED SEP 19 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-200830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 425 AM EDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2012Frost Advisories in Maryland, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.